New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mojoe
New Member


Date Joined Oct 2007
Total Posts : 1
   Posted 10/11/2007 9:21 AM (GMT -7)   
i have been taking zoloft about a year in a half and i have gain 25 pounds. my doc say its because of the medicine. so do i stop taking it and lose the weight and be sad or stay on it and be happy. the pill has helped me so much and i really dont want to get of it but i dont want to keep gaining weight. i use to be about 95-100lbs and now i weigh 135. what do i do?
toni

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/11/2007 1:13 PM (GMT -7)   

Hi there,

Welcome to Healing Well, I am Kitt.

Many of the AD's  may slow your metabolism and make you more hungry. You  can control your  appetite and you can control your metabolism. It just takes some work.

You can start by  taking  better care of your self in general, exercising (join a gym), eating well, making sure you  get enough sleep.  Your exercise program should include cardiovascular and strength training.  It is recommended that you exercise for a minimum of 45 minutes, 3 X per week.  5 X per week would be even better.
 
Giving up the med may dump you back into the merry-go-round of Anxiety and Depression.
 
Gentle Hugs
 
 



Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 10/11/2007 7:05 PM (GMT -7)   
Hello, welcome :)

Thats a really tough call to make. I know that weight gain effects our mood, so its really hard to know what way to go. I would try and knock off the weight with exercise and really watching what you eat. You might be already doing that, and if so, its your call on what you may want to do. Whatever it is, take it slow and be easy on yourself. If you start to exercise and diet and dont see the pounds coming off right away, don't be hard on yourself :) If you decide to taper of you medication, do that slow too, and if you need to go back on it (not saying you will) don't feel like you failed at anything... And whatever you decide to do, really talk it over with your doctor. You may do a bit of both... Meaning, lower the zoloft a little and exercise /diet and see if there is weight lose and your mood still good.

Weight gain and sexually side effects seem to be the most problematic side effects... generally speaking, of course...

Keep us posted!!!
Dan
---
Anxiety and Panic Disorder.

"Breathe! You Are Alive"
- Thich Nhat Hanh

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 4:07 AM (GMT -7)
There are a total of 2,735,791 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
155 Guest(s), 4 Registered Member(s) are currently online.  Details
summer16, Loutucky, poohcheez, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer